Alert archive / Wisconsin / Special Marine Warnings in 2020
Special Marine Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Jun 11, 2020, 4:00 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2020, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 11, 2020, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Jun 11, 3:41 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 11, 3:41 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 341 PM CDT Thu Jun 11 2020 .SHORT TERM... Today through Friday Night - Forecast Confidence is Medium to High... Low level lapse rates around 9 C/km and a precipitable water maximum around 0.75 with the 500mb trough swinging through has sparked up some showers and thunderstorms. Dry air is present below 700mb shown by the inverted V on soundings, and with 0-6km shear values around 40 knots some gusty winds and small hail will be possible with the strongest storms. Showers and storms will then taper off as we head towards sunset as we lose our instability. Activity will be mainly north of a Madison to Milwaukee line. Winds will also become lighter and shift to the north to northeast overnight into Friday morning as the front pushes through. Friday is expected to be dry, but will have to watch out for a stray shower or storm in the afternoon. Some CAMs are developing isolated showers and storms, but soundings do not look supportive at this time. .LONG TERM... Saturday through Thursday - Forecast Confidence is Medium to High... High pressure is expected to build over Great Lakes region Saturday as the upper level ridge pushes east. This will result in pleasant conditions through the weekend into next week. Temperatures will be on the cooler side this weekend with highs in the 60s to low 70s. Areas along the lake may remain in the 50s with winds off of the lake. We'll begin to warm up Monday with temperatures possibly hitting 90 degrees on Wednesday. Will have to watch for slight chances for thunderstorms next week, but at this point rain and thunderstorms remain west of the forecast area. && .AVIATION(21Z TAFS)... A few showers and thunderstorms have developed mainly north of a Madison to Milwaukee line. These will continue over the next few hours before tapering off around 00Z. The strongest storms may produce brief gusts up to 40 knots and small hail. Ceilings may also drop to 7,000 feet within the showers and storms. Gusty southwest to west winds will lighten as we head towards 00Z and then shift to the north to northeast Friday morning. && .MARINE... Thunderstorms this afternoon will continue before tapering off around sunset. Strongest storms could produce brief gusts up to 40 knots and small hail. Best potential for strong storms will be over central Lake Michigan. Gusty southwest to west winds up to 30 knots over the nearshore waters will drop below 20 knots early this evening. Tonight into Friday morning a front will move down the lake bringing north to northeast winds. Gusts could get up to 30 knots over the southern open waters, but are expected to remain just below Small Craft Advisory levels for the nearshore. High pressure will then settle in Friday night into Saturday bringing quiet conditions through the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 7 PM CDT this evening for LMZ643>646. && Tonight/Friday and Aviation/Marine...RAH Friday Night through Thursday...RAH
Hazardous weather outlook, Jun 11, 3:50 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 350 PM CDT Thu Jun 11 2020 WIZ046-047-051-052-056>060-062>072-122100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 350 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered showers and thunderstorms are expected until the early evening, mainly north of a Madison to Milwaukee line. Small hail and wind gusts between 40 and 50 MPH will be possible with these storms. .DAYS TWO THROUGH SEVEN...Friday through Thursday There will be limited chances for a few thunderstorms during the middle part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. LMZ643>646-122100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 350 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Gusty west to southwest winds will continue until the early evening. A Small Craft Advisory is in effect until 7PM. Winds will gradually become lighter overnight. Thunderstorms will be possible until the early evening. Small hail and gusty winds around 40 knots will be possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday Waves on Friday afternoon and evening may approach Small Craft Advisory levels south of Milwaukee. There will be limited chances for a few thunderstorms during the middle part of next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-122100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 350 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A few thunderstorms will be possible today across Lake Michigan. Gusty winds around 40 knots and small hail will be possible. Best chance for stronger storms will be over central Lake Michigan. .DAYS TWO THROUGH SEVEN...Friday through Thursday There will be limited chances for a few thunderstorms during the middle part of next week. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 11, 3:42 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
342 PM CDT Thu Jun 11 2020
WIZ051-058-059-112130-
Dodge-Washington-Fond Du Lac-
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FOND DU LAC...
WASHINGTON AND NORTHEASTERN DODGE COUNTIES...
At 341 PM CDT, a strong thunderstorm was located near Waupun, moving
southeast at 50 mph.
Winds of 40 to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
West Bend, Hartford, Waupun, Jackson, Mayville, Slinger, Kewaskum,
Horicon, Lomira, Campbellsport, Theresa, Newburg, Iron Ridge,
Burnett, Addison, Ashford, Brownsville, Wayne, Kekoskee and Nenno.
LAT...LON 4337 8806 4335 8806 4326 8815 4353 8888
4371 8872 4357 8816 4354 8816 4354 8804
4337 8804
TIME...MOT...LOC 2041Z 292DEG 45KT 4360 8867
GAGANSpecial weather statement, Jun 11, 3:56 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
356 PM CDT Thu Jun 11 2020
WIZ057-058-063-064-112200-
Dodge-Columbia-Jefferson-Dane-
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
COLUMBIA...NORTHEASTERN DANE...NORTHERN JEFFERSON AND SOUTHERN DODGE
COUNTIES...
At 356 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Deforest to near Poynette to near
Rio. Movement was east at 50 mph.
Winds of 40 to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Eastern Madison, Sun Prairie, Watertown, Windsor, Lake Mills,
Columbus, Marshall, Waterloo, Deforest, Johnson Creek, Fall River,
Hustisford, Rio, Ixonia, Lebanon, Milford, Dane, Arlington,
Reeseville and Otsego.
LAT...LON 4305 8900 4302 8854 4313 8854 4334 8853
4348 8916 4338 8940 4324 8956
TIME...MOT...LOC 2056Z 289DEG 43KT 4324 8943 4337 8934 4343 8919
GAGANThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:24 PM CDT | Small Craft Advisory | MKX | 4 hr | |
| Jun 11, 3:20 AM CDT | Small Craft Advisory | MKX | 16 hr | |
| Jun 11, 3:42 PM CDT | Special Weather Statement | MKX | Washington | 48 min |
| Jun 11, 3:56 PM CDT | Special Weather Statement | MKX | Columbia | 64 min |
| Jun 11, 4:26 PM CDT | Special Weather Statement | MKX | Ozaukee, Washington | 34 min |
| Jun 11, 4:38 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 37 min |
| Jun 11, 5:12 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Waukesha | 37 min |
| Jun 11, 5:19 PM CDT | Special Weather Statement | MKX | Dodge | 41 min |
| Jun 11, 5:25 PM CDT | Special Marine Warning | MKX | 65 min |
Nearby
Special Marine Warnings in Wisconsin, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.